Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 27, 2011, 12:43 PM CDT for 5 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2011, 12:43 PM CDT (17:43 UTC)
- Expired
- Jun 27, 2011, 1:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY, Lyon County, KY, Trigg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:01 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:55 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 27, 6:55 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 655 AM CDT MON JUN 27 2011 .UPDATE... UPDATED BOTH PUBLIC AND AVIATION SECTIONS && .DISCUSSION... CLOUD TOPS ASSOCIATED WITH MISSOURI MCS CONTINUE TO STEADILY WARM IN IR IMAGERY EARLY THIS MORNING. A LARGE AREA OF ELEVATED SHOWERS AND STORMS DEVELOPED ABOVE THE SURFACE COLD POOL ACROSS SOUTH CENTRAL AND SE MISSOURI. THIS ACTIVITY SHOULD WEAKEN AS THE LOW LEVEL JET WEAKENS THIS MORNING. RAISED POPS FOR THE MORNING HOURS ACROSS PARTS OF THE AREA DUE TO THIS ELEVATED CONVECTION. IN ADDITION...NEW CONVECTION DEVELOPED NEAR THE OUTFLOW BOUNDARY ACROSS THE PENNYRILE REGION OF WEST KENTUCKY AROUND 11Z. THIS OUTFLOW BOUNDARY MAY CONTINUE TO SERVE AS THE FOCUS FOR NEW STORMS THROUGH THE DAY AS DAYTIME HEATING COMMENCES. GIVEN THE STRENGTH OF 700 MB WARM ADVECTION AND RESULTANT CAPPING...SURFACE BASED DEVELOPMENT MAY NOT OCCUR THIS AFTERNOON IN SOUTHWEST COUNTIES. WILL MAINTAIN SLIGHT CHANCE POPS FOR THE AFTERNOON HOURS ACROSS MOST OF THE FORECAST AREA...EXCEPT UP TO 50 PERCENT IN THE REGION OF WEAKER CAPPING IN THE PENNYRILE REGION AND ALONG INTERSTATE 64. A SURFACE COLD FRONT WILL SAG SOUTHEAST TONIGHT...REACHING THE OHIO RIVER IN THE 06Z TO 09Z TIME FRAME. AS THIS FRONT ENCOUNTERS COOLING MID LEVEL TEMPS ASSOCIATED WITH A STRONG SHORTWAVE CROSSING THE GREAT LAKES REGION...THE CHANCE OF STORMS WILL INCREASE ALONG AND AHEAD OF THE FRONT. THE FRONT WILL EXIT THE SOUTHEAST CORNER OF THE FORECAST AREA AROUND 12Z. POPS TONIGHT WILL BE KEPT SOMEWHAT HIGHER THAN MOST MODEL GUIDANCE. MODERATELY STRONG MID LEVEL FLOW WILL SUPPORT THE POTENTIAL FOR ORGANIZED CLUSTERS OR LINES...WITH SLIGHT RISK OF SEVERE STORMS. IN THE WAKE OF THE COLD FRONT...SURFACE HIGH PRESSURE WILL BRING A SURGE OF DRIER AIR...SIMILAR TO THE AIR MASS OF LATE LAST WEEK. GIVEN ABUNDANT SUNSHINE...HIGH TEMPS WILL ACTUALLY BE WARMER BEHIND THE FRONT DUE TO THE ABSENCE OF CLOUDS AND STORMS. THE HIGH WILL KEEP THIS AIR MASS IN PLACE TUESDAY THROUGH WEDNESDAY...THEN SOUTHEAST TO SOUTH RETURN FLOW WILL BRING HOT WEATHER FOR THURSDAY THROUGH SATURDAY. THE AXIS OF A STRONG UPPER LEVEL RIDGE WILL BECOME ESTABLISHED FROM EAST TO WEST ACROSS THE OHIO VALLEY TO THE CENTRAL PLAINS. THE EASTERN PORTION OF THE UPPER HIGH WILL BEGIN TO BREAK DOWN LATE IN THE WEEKEND...ALLOWING AT LEAST A SLIGHT CHANCE OF STORMS AND SLIGHT COOLING SUNDAY. THIS TREND SHOULD CONTINUE INTO MONDAY THE FOURTH. && .AVIATION... SCT TSRA THROUGH MID MORNING FOR ALL TAF SITES. VFR CIGS AND VSBYS EXCEPT MVFR IN STORMS. WINDS WILL GENERALLY BE OUT OF THE SOUTHWEST AROUND 10 MPH WITH A FEW HIGHER GUSTS POSSIBLE. AFTER A REPRIEVE FROM THE MORNING TSRA...SHOULD SEE ANOTHER CHANCE OF STORMS IN THE EVENING HOURS MONDAY WITH A FRONTAL PASSAGE. WITH THE FRONTAL PASSAGE WINDS SHOULD VEER AROUND TO THE NORTHWEST AROUND 10 MPH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MY AVIATION...JAP
Hazardous weather outlook, Jun 27, 4:08 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 408 AM CDT MON JUN 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-280915- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 408 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. DURING THE DAY...MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO OCCUR ALONG AND NORTHEAST OF A LINE FROM CARBONDALE ILLINOIS TO HOPKINSVILLE KENTUCKY. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REMAINDER OF THE REGION TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE LOWER OHIO VALLEY. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL PRODUCED BY LINES OR CLUSTERS OF STORMS. VERY HEAVY RAIN WILL OCCUR WITH THE STORMS...BUT THE QUICK MOVEMENT OF THE STORMS SHOULD LIMIT RAINFALL AMOUNTS. RIVER FLOODING WILL CONTINUE ON SOME AREA RIVERS. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID WEATHER WILL ARRIVE LATE IN THE WEEK. THE HEAT INDEX MAY PEAK OVER 100 DEGREES IN PARTS OF THE REGION FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST LATE IN THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY OR TONIGHT. MY
In the hours before
Special weather statement, Jun 27, 10:08 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1008 AM CDT MON JUN 27 2011 ILZ084-MOZ076-271530- JACKSON IL-PERRY MO- 1008 AM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY IN SOUTHERN ILLINOIS...AND CENTRAL PERRY COUNTY IN SOUTHEAST MISSOURI UNTIL 1030 AM CDT... AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG LINE OF THUNDERSTORMS WITH VERY STRONG WINDS BETWEEN 40 AND 50 MPH. THESE STORMS WERE LOCATED NEAR PERRYVILLE...MOVING EAST AT 50 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE GORHAM...MURPHYSBORO...DE SOTO AND CARBONDALE. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS AS WELL. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Jun 27, 11:52 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1152 AM CDT MON JUN 27 2011 ILZ090-094-KYZ002>008-010-011-013-271745- MASSAC IL-POPE IL-LIVINGSTON KY-LYON KY-MCCRACKEN KY-MARSHALL KY- BALLARD KY-CALDWELL KY-CARLISLE KY-CRITTENDEN KY-GRAVES KY-HICKMAN KY- 1152 AM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE AND MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND NORTHEASTERN HICKMAN...GRAVES...SOUTHERN CRITTENDEN...CARLISLE...WESTERN CALDWELL...SOUTHEASTERN BALLARD... MARSHALL...MCCRACKEN...NORTHWESTERN LYON AND LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 1245 PM CDT... AT 1150 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG THUNDERSTORMS WITH VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF JOPPA TO KEVIL TO 3 MILES SOUTHWEST OF BARDWELL...MOVING EAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE LOVELACEVILLE...WEST PADUCAH...METROPOLIS...LOWES...LONE OAK...FANCY FARM...PADUCAH... BROOKPORT...REIDLAND...LEDBETTER...HAMLETSBURG...SYMSONIA... SMITHLAND...BURNA...CALVERT CITY...BREWERS...SALEM...BENTON...GRAND RIVERS...DYCUSBURG AND FREDONIA. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS. PS
Local storm report, Jun 27, 12:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG LA CENTER 37.07N 88.97W
06/27/2011 BALLARD KY EMERGENCY MNGR
2 TREES DOWN ON STRATFORD ROAD BETWEEN LA CENTER AND
KEVIL.
&&
PSLocal storm report, Jun 27, 12:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1204 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND GST PADUCAH 37.07N 88.64W
06/27/2011 E60 MPH MCCRACKEN KY NWS EMPLOYEE
WIND GUST REPORTED ALONG HIGHWAY 60 JUST WEST OF PADUCAH.
&&
PSLocal storm report, Jun 27, 12:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1227 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND DMG SMITHLAND 37.14N 88.40W
06/27/2011 LIVINGSTON KY EMERGENCY MNGR
LARGE LIMBS DOWN. SIDING BLOWN OFF OF A HOUSE.
&&
PSLocal storm report, Jun 27, 12:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1235 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG PADUCAH 37.07N 88.64W
06/27/2011 MCCRACKEN KY EMERGENCY MNGR
LARGE LIMBS DOWN ON SOUTH SIDE...WIDESPREAD POWER
OUTAGES...SOME LIMBS DOWN ON CARS AND POWER LINES DOWN ON
TRIMPLE STREET.
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:00 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken, Marshall | 30 min |
| Jun 27, 12:15 PM CDT | Tornado Warning | PAH | Livingston | 17 min |
| Jun 27, 12:21 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Graves, Livingston, Lyon, Marshall and 1 more | 24 min |
| Jun 27, 12:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 36 min |
| Jun 27, 1:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.